MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 52MM, W/P2 COATING

ENCORE MEDICAL L.P. FOUNDATION HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 52MM, W/P2 COATING
Model Number 430-98-052
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to superior dislocation, not caused by implants.Revision cup placed slightly more anterior.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a dislocation.The previous surgery and the revision detailed in this investigation occurred over 2 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a dislocation.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's dislocation.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: patient activities, inadequate soft tissue support, excessive range of motion, excessive loads or torques, poor bone quality or trauma.Agent describes that revision cup placed slightly more anterior, it seems that the event may have occurred due to improper surgical procedure.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 52MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7293155
Report Number1644408-2018-00166
Device Sequence Number1342887
Product Code LPH
UDI-Device Identifier00888912084024
UDI-Public(01)00888912084024
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2023
Device Model Number430-98-052
Device Catalogue Number430-98-052
Device Lot Number587G1270
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer03/05/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-361, LOT 864B1224; 932-36-752, LOT 813N1992; 400-03-361, LOT 864B1224; 932-36-752, LOT 813N1992
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age44 YR